MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 08/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a monofocal intraocular lens (iol) was fully inserted into a patient's left eye and removed as the capsule tore and the doctor had to do a vitrectomy and use suture.A non-johnson and johnson lens was inserted as a replacement.The issue was noted after insertion of the lens.There was no injury reported and the patient is doing fine.No further information was provided.
 
Additional Manufacturer Narrative
Section a5 and a6: unknown/asked but unavailable (asku).Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section h6: health effect - impact code: 4625 - additional surgery (suture & unplanned vitrectomy).Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed, and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.Attempts have been made to obtain missing information; however, to date, the definite information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes section d9: returned to manufacturer on: oct 9, 2024 section h3: device evaluated by manufacturer: yes device evaluation: visual inspection was performed on the suspect product and found the lens was cut and coated in viscoelastic residue.One haptic was detached and missing, the lens was cleaned and inspected, and no further issues were identified.The lens was dropped during handling resulting in damage to the lens.No further evaluation was performed.The complaint issues were not identified during product evaluation.The observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that the sentence "the lens was dropped during handling resulting in damage to the lens." which entered in the "device evaluation" of section "h11" of the follow-up mdr report #1 was incorrect.Therefore, the information has been corrected in this supplemental mdr report as indicated below and accordingly: device evaluation: visual inspection was performed on the suspect product and found the lens was cut and coated in viscoelastic residue.One haptic was detached and missing, the lens was cleaned and inspected, and no further issues were identified.After evaluation (during handling), the lens was dropped resulting in damage to the lens; the lens was not received damaged or observed to be damaged prior to this incident.No further evaluation was performed.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20340294
Report Number3012236936-2024-000266
Device Sequence Number20846350
Product Code HQL
UDI-Device Identifier05050474502123
UDI-Public(01)05050474502123(17)290613
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer10/29/2024
12/30/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date11/22/2024
01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight90 KG